Jump to content

Photo

Tretinoin (Retin A) .025 & Doxycycline 100mg - Log

red mark

This topic has been archived. This means that you cannot reply to this topic.
66 replies to this topic

#61 Soapybubbles

Soapybubbles

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Gallery Images: 2
    Blog Entries: 7
    Likes: 0
About Me
  • Joined: 06-September 08

Posted 12 December 2008 - 03:06 AM

Hey guys,

I am going to post in this topic first, and then if no one that is already checking mistertwo's log knows, I'll make separate topic for it.

my derm recently upped my dosage of retin-a from .05% to 1%.

i'm just wondering if maybe it is too soon to up my dosage and was wondering if anyone else's derm had tried to move them up yet.

Also, I DO NOT want to move up if that is going to mean another initial breakout. Does anyone know if I will get another one?

Thanks!

#62 MisterTwo

MisterTwo

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 0
About Me
  • Joined: 04-September 08

Posted 17 December 2008 - 12:44 AM

Hey Soapy,

Why did your derm up your dosage? Was it starting to lose effectiveness?

I haven't been back to the doctor yet. Although, I have gotten 2 refills on my Retin-A.

Just an educated guess here, but I would not think that upping the dosage means getting another IB. If your already clear and continuing to use Retin then I would assume that your body is clear of all the P. Acnes bacteria. Plus, the retinoid just pushes out the stuff that was going to come out anyway and if you are clear, then you shouldn't have that stuff.

#63 Soapybubbles

Soapybubbles

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Gallery Images: 2
    Blog Entries: 7
    Likes: 0
About Me
  • Joined: 06-September 08

Posted 18 December 2008 - 04:44 AM

Hey MisterTwo,

Thanks for responding! I actually have been using the 1% now for about a week, and besides just a little extra dryness, I am experiencing now adverse effects! In fact, I feel as though my red marks are fading faster!!

Also, I think you were right about me not breaking out again, because as of now, I haven't had a new zit since I started the upped dosage.

I tried to do some research on whether or not I should move up doses, but I couldn't really find anything good. The .05% never lost effectivness; I think my derm just likes to move everyone up to 1% eventually. I am happy about the red marks fading more swiftly...but i'm worried that if 1% ever stops working, I'll have nothing to move up to!!

Hopefully that never happens.

If you've heard anything about moving up (or if it's bad to move up if you don't really need it) let me know. I would like a second opinion on the matter.

whoops, typo

*no adverse*

#64 jokerj

jokerj

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 833
    Blog Entries: 6
    Likes: 1
About Me
  • Joined: 27-June 08

Achievements

     

Posted 18 December 2008 - 06:41 PM

my skin flakes when i rub it too
but only when the weather is drier
"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log

#65 MisterTwo

MisterTwo

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 0
About Me
  • Joined: 04-September 08

Posted 19 December 2008 - 04:00 AM

Hmmm maybe i should up my dosage. I still get small formations that go away fairly quick. But sometimes they like to leave a red mark. My face has already been drier though since I don't moisturize at night anymore.

As for having to move up past 1%, I wouldn't worry about that. It sounds like you have been pretty clear lately so that is definitely a positive note. Who knows, maybe we will grow out of it and never have to use Retin again. I haven't read about people moving up, but I can see its purpose. I may think of asking my doc to do that later.

Time to go cook some food. See ya.

#66 jokerj

jokerj

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 833
    Blog Entries: 6
    Likes: 1
About Me
  • Joined: 27-June 08

Achievements

     

Posted 19 December 2008 - 08:14 PM

QUOTE (Soapybubbles @ Dec 18 2008, 05:44 AM) <{POST_SNAPBACK}>
Hey MisterTwo,

Thanks for responding! I actually have been using the 1% now for about a week, and besides just a little extra dryness, I am experiencing now adverse effects! In fact, I feel as though my red marks are fading faster!!

Also, I think you were right about me not breaking out again, because as of now, I haven't had a new zit since I started the upped dosage.

I tried to do some research on whether or not I should move up doses, but I couldn't really find anything good. The .05% never lost effectivness; I think my derm just likes to move everyone up to 1% eventually. I am happy about the red marks fading more swiftly...but i'm worried that if 1% ever stops working, I'll have nothing to move up to!!

Hopefully that never happens.

If you've heard anything about moving up (or if it's bad to move up if you don't really need it) let me know. I would like a second opinion on the matter.

whoops, typo

*no adverse*


well, you could always move up to tazorac, which is stronger, but a different drug, also

"You're such a beautiful freak, I wish there were more just like you. You're not like all of the others, that is why I love you. Beautiful Freak, Beautiful Freak- that is why I love you."

building a personal bubble of support via my log: Jokerj's Hopeful Log

#67 jc1988

jc1988

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 2
About Me
  • Joined: 01-October 12

Posted 06 May 2013 - 01:15 AM

Hey mistertwo, 

Hope you are acne clear by now! Hope you actually get to read this and reply, but I was wondering if u ever had any problems after using doxycycline? I was on it last year for a month in april twice a day (60 capsules 100mg). After the course I noticed I started to breakout in pustular acne after eating foods that I had no problems with in the past.. have u had this problem? I've been lookin into the whole leaky gut/candida thing and tried antifungals and altering my diet to a very low sugar/carb diet with minimal success for a few months (dec 2012 - march 2012). Did you have any of these problems?